Alert archive / South Dakota / Red Flag Warnings in 2017

Red Flag Warning 8, NWS Aberdeen, SD

October 7, 2017

NWS Aberdeen, SD issued this red flag warning at Oct 7, 2017, 3:25 AM CDT. It took effect at Oct 7, 2017, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2017, 3:25 AM CDT (08:25 UTC)
In effect from
Oct 7, 2017, 12:00 PM CDT
Expired
Oct 7, 2017, 5:57 PM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

113 
WWUS83 KABR 070825
RFWABR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Aberdeen SD
325 AM CDT Sat Oct 7 2017

...Warm Dry and Windy today...

SDZ268-071630-
/O.UPG.KABR.FW.A.0007.171007T1700Z-171007T2200Z/
/O.NEW.KABR.FW.W.0008.171007T1700Z-171008T0000Z/
Upper Cheyenne-
225 AM MDT Sat Oct 7 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 268...

The National Weather Service in Aberdeen has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 6 PM MDT this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne.

* WINDS...West 25 to 35 mph with gusts over 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...rapid fire growth is expected. Caution is urged if you
  are combining or using other farm equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

SDZ267-269-270-071630-
/O.NEW.KABR.FW.W.0008.171007T1700Z-171008T0000Z/
Lower Bad River-Upper Missouri Coteau-Missouri Coteau-
325 AM CDT Sat Oct 7 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
267, 269 AND 270...

The National Weather Service in Aberdeen has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire 
  Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 
  270 Missouri Coteau.

* WINDS...West 25 to 35 mph with gusts over 50 mph across north
  central South Dakota. Wind intensity will decrease to the south
  however, with gusts closer to 25 to 35mph for zones 267 and 
  270. 

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...rapid fire growth is expected. Caution is urged if you
  are combining or using other farm equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Connelly
3 follow-up statements
463 
WWUS83 KABR 071619
RFWABR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Aberdeen SD
1119 AM CDT Sat Oct 7 2017

...Warm Dry and Windy today...

SDZ267>270-080000-
/O.CON.KABR.FW.W.0008.171007T1700Z-171008T0000Z/
Lower Bad River-Upper Cheyenne-Upper Missouri Coteau-
Missouri Coteau-
1119 AM CDT Sat Oct 7 2017 /1019 AM MDT Sat Oct 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 267, 269 AND 270...

* AFFECTED AREA...Fire Weather Zone 267 Lower Bad River, Fire 
  Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper 
  Missouri Coteau and Fire Weather Zone 270 Missouri Coteau.

* WINDS...West 25 to 30 mph with gusts up to 50 mph. The strongest
  winds will occur during the mid afternoon hours.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Rapid fire growth is expected. Caution is urged if 
  you are combining or using other farm equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
366 
WWUS83 KABR 072039
RFWABR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Aberdeen SD
339 PM CDT Sat Oct 7 2017

...Warm Dry and Breezy today...

SDZ267-270-072145-
/O.CAN.KABR.FW.W.0008.000000T0000Z-171008T0000Z/
Lower Bad River-Missouri Coteau-
339 PM CDT Sat Oct 7 2017

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270...

The National Weather Service in Aberdeen has cancelled the Red
Flag Warning.

$$

SDZ268-269-080000-
/O.CON.KABR.FW.W.0008.000000T0000Z-171008T0000Z/
Upper Cheyenne-Upper Missouri Coteau-
339 PM CDT Sat Oct 7 2017 /239 PM MDT Sat Oct 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 268, AND 269...

* AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne and Fire 
  Weather Zone 269 Upper Missouri Coteau.

* WINDS...West 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Rapid fire growth is expected. Caution is urged if 
  you are combining or using other farm equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
214 
WWUS83 KABR 072257
RFWABR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Aberdeen SD
557 PM CDT Sat Oct 7 2017



SDZ268-269-080000-
/O.CAN.KABR.FW.W.0008.000000T0000Z-171008T0000Z/
Upper Cheyenne-Upper Missouri Coteau-
557 PM CDT Sat Oct 7 2017 /457 PM MDT Sat Oct 7 2017/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 268, AND 269...

The National Weather Service in Aberdeen has cancelled the Red
Flag Warning.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 7, 12:34 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 7, 12:34 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1234 AM CDT Sat Oct 7 2017

.UPDATE...
Issued at 1231 AM CDT Sat Oct 7 2017

See updated aviation discussion below.

UPDATE Issued at 905 PM CDT Fri Oct 6 2017

Looks like all rainfall will remain away from our region tonight
with the clouds decreasing through the night. Updated forecast.

&&

.SHORT TERM...(This Evening through Saturday Afternoon)
Issued at 208 PM CDT Fri Oct 6 2017

An area of low pressure over the Central Plains is drawing rain
up into southern South Dakota this afternoon. Some of this precip
may squeak up into this CWA, mainly remaining south of I-90 and
southeast of Watertown around the I-29 corridor overnight. Any
rain is expected to be light. As the system clears the region by
early morning, some patchy fog may develop across the east.

Saturday will dry out quickly as westerly winds increase to 20 to 30
mph with gusts as high as 45 mph across far northern SD. The good
mixing will lead to warmer temperatures with highs climbing well
above normal and topping out in the mid to upper 70s. As
temperatures rise, RH will tumble into the lower 20s across central
SD. This will trigger some fire weather concerns due to the dry
fuels in drought stricken areas.

.LONG TERM...(Saturday Evening through Friday)
Issued at 208 PM CDT Fri Oct 6 2017

The period begins with a weak front crossing the region Saturday
night into Sunday morning. While a few models are trying to generate
light pcpn, the atmosphere appears too dry for anything measurable.
Thus will keep Saturday night dry.

An area of low pressure and upper level trough will cross the
central plains Sunday night through Monday. This system could spread
light showers into the southern half of South Dakota. A majority of
this CWA should see dry conditions as a cool and dry high pressure
move in from Canada. Based on the expected position of the surface
high pressure, Tuesday morning could be our first, widespread
freeze with temps in the upper 20s.

Beginning on Tuesday, the upper level flow pattern will become
southwesterly with temperatures climbing back to normal. Models are
showing a potential storm system impacting most of the region,
Saturday through Sunday with rain and wind in South Dakota.
Snow could be possible in northern ND.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1231 AM CDT Sat Oct 7 2017

Other than some IFR/MVFR fog/stratus at ATY and maybe ABR tonight,
mainly VFR conditions are expected through Saturday for all
locations. It will become windy at all locations on Saturday as west
winds increase to 15 to 30 knots in the late morning and continue
through the afternoon. They will decrease early in the evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from 11 AM MDT Saturday through Saturday
     afternoon for SDZ268.

MN...None.
&&

UPDATE...Mohr
SHORT TERM...Wise
LONG TERM...SD
AVIATION...Parkin
Hazardous weather outlook, Oct 6, 3:39 AM CDT, 23 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
339 AM CDT Fri Oct 6 2017

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070845-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
339 AM CDT Fri Oct 6 2017 /239 AM MDT Fri Oct 6 2017/

This Hazardous Weather Outlook is for portions of west central
Minnesota, central South Dakota, north central South Dakota, and
northeast South Dakota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The fire danger will reach the high to very high category along
and west of the James river through most of western South Dakota
for Saturday thanks to strong west winds of 40 to 50mph, warm
temperatures and low afternoon humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Connelly

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:29 AM CDTWind AdvisoryABRBrown, Campbell, Corson, Day, Dewey, Edmunds and 6 more12 hr
Oct 7, 5:30 AM CDTDense Fog AdvisoryABRCodington, Deuel, Grant, Hamlin, Roberts4 hr

Nearby

Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.